Alert archive / Oklahoma / Tornado Warnings in 1992
Tornado Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jul 2, 1992, 6:13 PM CDT for Rogers County, Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 1992, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 2, 1992, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Rogers County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:22 PM CDT | Tornado F3 | Rogers, OK | |
| Jul 2, 7:00 PM CDT | Hail 0.75 | Rogers, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 11.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4381 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 022315 TORTUL OKC131-030000- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 613 PM CDT THU JUL 2 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE FOLLOWING COUNTIES ... IN NORTHEAST OKLAHOMA ...NORTHERN ROGERS COUNTY AT 612 PM NATIONAL WEATHER SERVICE RADAR INDICATED A POSSIBLE TORNADO 5 MILES WEST OF OOLAGAH. MOVEMENT WAS NORTHEAST AT 20 MILES AN HOUR. WATCH FOR SIGNS OF DEVELOPING STORMS. LARGE HAILSTONES AND UNUSUALLY LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES. STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jul 2, 2:37 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 2, 2:37 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA...COR TO BVO PRELIM TEMPS NATIONAL WEATHER SERVICE TULSA OK 230 PM CDT THU JUL 2 1992 18Z SFC ANALYS PLACES CDFNT NR A PNC-CSM LN. MID LVL CAP HAS INHIBITED DVLPMNT SO FAR...BUT APRCHG UPR SYS SHUD ERODE CAP QUICKLY AND ALLOW TSTMS TO FORM SHRTLY. SELS HAS DISCUSSED SVR WX POTNTL WELL SO WL NOT ELABORATE. WL NOTE SVR TSTMS IN TEXT OF FCST TNGT. MDLS IN AGRMNT ON BIG PICTURE. STG TSTMS TNGT FOLLOWED BY MORE SETTLED WX THRU SAT. CDFNT XPCTD TO ACCLRT TNGT AS UPR SYS OVR CNTL ROCKIES APRCHS. BLV CDFNT WL MOV INTO TUL ARND 02Z AND PAST ALL BUT SERN CORNER ARND 12Z FRI. TSTMS SHUD BE MOST INTNS IN NERN OK WHERE BEST DYNAMICS EXIST. ALTHO POTNTL HVY RAINFALL WITH NRLY TRPCL AMS...BLV STRMS WL MOV FAST ENUF TO KEEP HVY PCPN BRF. AFTWDS COOLER AND DRIER AIR WL FOLLOW AND WL DROP PCPN FM FCST AFT FRI MRNG. TUL 68/87/66/90 6-00 BVO 66/85/65/88 7-00 MLC 71/89/68/91 5100 IDB 74/91/69/92 3200 ..11.. .OK...NONE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 67 min |
| Jul 2, 6:17 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 43 min |
| Jul 2, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 56 min |
| Jul 2, 6:58 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 47 min |
Nearby
Tornado Warnings in Oklahoma, 1992Every tornado warning in 1992Tornadoes in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.